Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Have high cholestrol level, hypertension and nervousness. Test showed enlarged heart. Suggest some medicine

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2007
Answered : 442 Questions
I have high cholestrol level and triglyceride.Please advise medication which has no side effects and period of medication. I suffer from high bloodpressure 90/150. Am 54 years old and very active.Also have a very active sexual life and have excess energy.But suffer from hypertension and nervousness.
Have got an ECG done and the report is:Enlarged heart. I use a manual treadmill for 15 minutes everyday. My haemoglobin count is 18. Problem is that I have pain on my neck and my headshakes when angry or under severe stress which is very embarassing.Please advise medication. I used LIPICARD capsule for 3 months and got total relief but stopped it as i was advised by a physician that prolonged use of Lipicard,damages the Liver. Please note that I also smoke 10/12 cigarettes per day and drink 2 pegs of whisky thrice a week.
Posted Fri, 10 Aug 2012 in Hypertension and Heart Disease
Answered by Dr. Sourav Ganguly 1 hour later

Thanks for posting your query.

After going through your questions it is clear that you have a lot of problems. You have hypertension, increased cholesterol and triglyceride, you have pain on your neck and your headshakes when angry or under severe stress which is very embarrassing.

Now some comments and suggestions for your different problems-

1 Your blood pressure is not normalized till now. In your age with dyslipidemia (lipid profile problem) we need a blood pressure below 130/70 mm of hg. You are already taking antihypertensive drugs (SELEKON XL 50) so I think its dose can be increased or you may shift to another antihypertensive based on your physician advice.

2. Your cholesterol and triglyceride values are high. Please follow some basic suggestions to control this condition:

a. Avoid all kind of spicy food, excess mustard oil in food, red meat, food containing excess amount of fat etc.
b. Intake food according to his daily calorie requirement.
c. Regular brisk walking, free hand exercise and yoga.
d. This you also may need to take hypolipidemic drugs of statin group like atorvastatin daily. Consult your physician who can start you on these drugs.

3 .Please stop smoking and alcohol completely as it may have deleterious effect on your blood pressure, lipid profile level and heart.

4.Your ECG report abnormality are probably due to hypertension as long standing hypertension cause left ventricular hypertrophy so in ECG you have enlargement of heart. Consult your cardiologist regarding it and if needed ECHO may be done based on his advice.

5. Your pain and heaviness in neck when you are in stress may be due to anxiety symptoms. It may also be seen that in hypertensive patients, when they are in stress they have excessive catecholamine secretion that causes pain and heaviness. Strict control of blood pressure, anxiety relieving technique may help you a lot. You may take low anxiolytic based on your physician. I advise you to consult a psychologist if possible to learn techniques of anxiety relief.

Hope I have answered your query .If you do not have any clarifications, you can close the discussion and rate the answer and write a review.

Wish you good health.

Dr Sourav Ganguly
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor